The central limit theorem for the Smoluchovski coagulation model

  • Vassili N. KolokoltsovEmail author


The general model of coagulation is considered. For basic classes of unbounded coagulation kernels the central limit theorem (CLT) is obtained for the fluctuations around the dynamic law of large numbers (LLN) described by the Smoluchovski equation. A rather precise rate of convergence is given both for LLN and CLT.

Mathematics Subject Classification (2000)

82C22 60F17 60J75 


  1. 1.
    Aldous D.J.: Deterministic and stochastic models for coalescence (aggregation and coagulation): a review of the mean-field theory for probabilists. Bernoulli 5(1), 3–48 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Belavkin V.P.: A quantum nonadapted ito formula and stochastic analysis in fock scale. J. Funct. Anal. 102(2), 414–447 (1991)CrossRefMathSciNetGoogle Scholar
  3. 3.
    Belavkin V., Kolokoltsov V.: On general kinetic equation for many particle systems with interaction, fragmentation and coagulation. Proc. R. Soc. Lond. A 459, 1–22 (2002)Google Scholar
  4. 4.
    Brémaud P.: Point Processes and Queues. Springer, Heidelberg (1981)zbMATHGoogle Scholar
  5. 5.
    Chen M.F.: From Markov Chains to Non-Equilibrium Particle Systems. World Scientific, Singapore (1992)zbMATHGoogle Scholar
  6. 6.
    Dawson D.: Critical dynamics and fluctuations for a mean field model of cooperative behavior. J. Stat. Phys. 31, 29–85 (1983)CrossRefGoogle Scholar
  7. 7.
    Dawson D. et al.: Generalized Mehler Semigroups and Catalytic Branching Processes with Immigration. Potential Anal. 21(1), 75–97 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Deaconu M., Fournier N., Tanré E.: Rate of convergence of a stochastic particle system for the Smoluchowski coagulation equation. Methodol. Comput. Appl. Probab. 5(2), 131–158 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Etheridge, A.M.: An Introduction to Superprocesses. University Lecture Series, vol. 20. AMS, Providence (2000)Google Scholar
  10. 10.
    Joffe A., Métivier M.: Weak convergence of sequence of semimatingales with applications to multitype branching processes. Adv. Appl. Probab. 18, 20–65 (1986)zbMATHCrossRefGoogle Scholar
  11. 11.
    Ethier S.N., Kurtz T.G.: Markov Processes. Characterization and convergence. Wiley, New York (1986)zbMATHGoogle Scholar
  12. 12.
    Freidlin M.: Functional Integration and Partial Differential Equations. Princeton Univ. Press, Princeton (1985)zbMATHGoogle Scholar
  13. 13.
    Giné E., Wellner J.A.: Uniform convergence in some limit theorem for multiple particle systems. Stoch. Process. Appl. 72, 47–72 (1997)zbMATHCrossRefGoogle Scholar
  14. 14.
    Kallenberg O.: Foundations of Modern Probability, 2nd edn. Springer, Heidelberg (2002)zbMATHGoogle Scholar
  15. 15.
    Kolodko A., Sabelfeld K., Wagner W.: A stochastic method for solving Smoluchowski’s coagulation equation. Math. Comput. Simulation 49, 57–79 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Kolokoltsov V.N.: Hydrodynamic limit of coagulation-fragmentation type models of k-nary interacting particles. J. Stat. Phys. 115(5/6), 1621–1653 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Kolokoltsov V.N.: Kinetic equations for the pure jump models of k-nary interacting particle systems. Markov Process. Relat. Fields 12, 95–138 (2006)zbMATHMathSciNetGoogle Scholar
  18. 18.
    Kolokoltsov, V.N.: On the regularity of solutions to the spatially homogeneous Boltzmann equation with polynomially growing collision kernel. Preprint Universidad Autonoma Metropolitana, 04.0402.1.I.003.2005, Mexico. Adv. Stud. Cont. Math. 12(1) (2006), 9–38Google Scholar
  19. 19.
    Kolokoltsov V.N.: Nonlinear Markov semigroups and interacting Lévy type processes. J. Stat. Phys. 126(3), 585–642 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Lescot P., Roeckner M.: Perturbations of generalized Mehler semigroups and applications to stochastic heat equation with Lévy Noise and singular drift. Potential Anal. 20(4), 317–344 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    Leyvraz F.: Scaling theory and exactly solved models in the kinetics of irreversible aggregation. Phys. Reports 383(2–3), 95–212 (2003)CrossRefGoogle Scholar
  22. 22.
    Martin R.H.: Nonlinear operators and differential equations in Banach spaces. Wiley, New York (1976)zbMATHGoogle Scholar
  23. 23.
    Maslov, V.P.: Perturbation Theory and Asymptotical Methods. Moscow State University Press, Moscow (1965) (in Russian). French Transl. Dunod, Paris, (1972)Google Scholar
  24. 24.
    Maslov, V.P.: Méthodes Opératorielles. Moscow, Nauka 1974 (in Russian). French transl. Moscow, Mir (1987)Google Scholar
  25. 25.
    Maslov, V.P.: Complex Markov Chains and Functional Feynman Integral (in Russian), Moscow, Nauka (1976)Google Scholar
  26. 26.
    Méléard S.: Convergence of the fluctuations for interacting diffusions with jumps associated with Boltzmann equations. Stochastics Stochastics Rep. 63(3–4), 195–225 (1998)zbMATHMathSciNetGoogle Scholar
  27. 27.
    Métivier, M.: Weak convergence of mesaure-valued processes using Sobolev imbedding techniques. In: Proceedings ’Stochastic Partial Differential Equations’, Trento, pp 172–183. LNM, vol. 1236. Springer, Heidelberg (1985)Google Scholar
  28. 28.
    Mitoma I.: Tightness of probabilities on \({C([0,1];{\cal S} \sp{\prime} )}\) and \({D([0,1];{\cal S}\sp{\prime} )}\) . Ann. Probab. 11(4), 989–999 (1983)zbMATHCrossRefMathSciNetGoogle Scholar
  29. 29.
    Mitoma I.: An ∞-dimensional inhomogeneous Langevin’s equation. J. Funct. Anal. 61, 342–359 (1985)zbMATHCrossRefMathSciNetGoogle Scholar
  30. 30.
    van Neerven J.M.: Continuity and representation of Gaussian Mehler semigroups. Potential Anal. 13(3), 199–211 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  31. 31.
    Norris J.: Cluster coagulation. Commun. Math. Phys. 209, 407–435 (2000)zbMATHCrossRefMathSciNetGoogle Scholar
  32. 32.
    Povzner A.J.: The Boltzmann equation in the kinetic theory of gases. Mat. Sbornik 58, 65–86 (1962)MathSciNetGoogle Scholar
  33. 33.
    Rebolledo R.: Sur l’existence de solution á certain problèmes de semimartingales. C.R. Acad. Sci. Paris A-B 290(18), 843–846 (1980)zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Department of StatisticsUniversity of WarwickCoventryUK

Personalised recommendations